Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2014, 7:39 PM EDT for Pike County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 7:39 PM EDT (23:39 UTC)
- Expired
- Jun 19, 2014, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Pike County, GA
The radar
The Atlanta radar (KFFC), 20 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WWUS82 KFFC 192339 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 739 PM EDT THU JUN 19 2014 GAZ053-054-056-067-068-200015- 739 PM EDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN SPALDING...PIKE...MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 815 PM EDT... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DIGBEY. THIS STORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SPALDING...PIKE...MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DIGBEY...BROOKS...ZETELLA AND HOLLONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3315 8436 3315 8458 3329 8457 3330 8439 TIME...MOT...LOC 2339Z 324DEG 5KT 3323 8448 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:50 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 19, 3:50 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT THU JUN 19 2014 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN FIRING ACROSS THE AREA THIS AFTERNOON...AND WITH SURFACE BOUNDARY /ALBEIT DIFFUSE/ REMAINING ACROSS NORTH GEORGIA AND SHORTWAVE PUSHING ACROSS THE OHIO VALLEY TODAY...EXPECT THE MAJORITY OF THE CONVECTION TO BE FOCUSED ACROSS NORTH GEORGIA. HAVE KEPT SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA. CONTINUED MENTION OF AT LEAST SLIGHT CHANCE POPS IN THE SOUTHEASTERN CWA...BUT ENVIRONMENT IS MORE STABLE AND INITIATION WILL BE DIFFICULT IF AT ALL. AS UPPER LEVEL RIDGE LOSES ITS GRASP ON THE AREA AND RETROGRADES TO THE SOUTHWEST OVERNIGHT AND INTO FRIDAY...ANOTHER SHORT WAVE APPROACHES THE AREA. HAVE KEPT THE CURRENT TREND OF SHOWING GOOD CHANCE POPS ACROSS NORTH GEORGIA BY THE AFTERNOON. WOULD EXPECT COVERAGE TO BE BETTER FRIDAY...BUT HI-RES SHORT TERM MODELS ARE RELUCTANT TO ADVERTISE MUCH. MAY NEED TO INCREASE POPS ON EVENING OR OVERNIGHT SHIFTS...BUT AT THIS TIME HAVE OPTED TO LEAVE THE REMAINING SOUTHERN CWA WITH JUST SLIGHT CHANCE POPS. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL...AND HAVE CONTINUED TO USE THE MODEL BLEND WHICH AS BEEN APPROPRIATE THE LAST SEVERAL DAYS. HEAT INDEX VALUES NEAR /BUT LARGELY BELOW/ 100 DEGREES CAN BE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA ON FRIDAY. PLEASE USE EXERCISE CAUTION IN THE SUMMER HEAT. 31 .LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES MADE TO PREVIOUS EXTENDED FORECAST. THE LONG TERM BEGINS WITH A SHORT WAVE MOVING INTO THE OH/TN VALLEY AREA AND INTO THE SOUTHERN APPALACHIANS BY SATURDAY EVENING. HAVE FAVORED THE NORTH FOR POPS FRIDAY NIGHT THROUGH SATURDAY NIGHT. AFTER THAT...RIDGE BUILDS BACK OVER THE AREA THROUGH THE BEGINNING OF THE WEEK. BY THE END OF THE PERIOD THE GFS ESPECIALLY SHOWS A FRONTAL BOUNDARY MOVING INTO NORTH GA. OTHERWISE IT STILL LOOKS LIKE BASICALLY A DIURNAL PATTERN WITH SUFFICIENT LOW LEVEL MOISTURE FOR THUNDERSTORMS. MAX TEMPERATURES SHOULD PERSIST IN THE MID/UPPER 80S TO LOW/MID 90S. NOT CONFIDENT THAT THE FRONT AT THE END OF THE PERIOD WILL GET FAR ENOUGH SOUTH TO BRING TEMPERATURES DOWN ACROSS THE NORTHERN SECTION OF THE STATE. 41/01 && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. FEW-SCT CU 5-6KFT THIS AFTERNOON AND FRIDAY. VCSH ACROSS NORTH GEORGIA AND NEAR CSG. WINDS WILL FAVOR NW WITH A FEW LOCATIONS FLIRTING WITH NE...AND GENERALLY 7KT OR LESS THROUGH FRIDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 95 70 95 / 20 30 20 50 ATLANTA 73 92 73 92 / 20 30 20 30 BLAIRSVILLE 65 85 66 85 / 20 40 30 50 CARTERSVILLE 67 91 69 90 / 20 30 20 50 COLUMBUS 73 95 73 95 / 20 30 20 30 GAINESVILLE 71 91 72 90 / 20 30 20 50 MACON 69 96 70 95 / 20 20 20 30 ROME 68 92 69 89 / 20 30 20 50 PEACHTREE CITY 68 92 69 92 / 20 30 20 30 VIDALIA 72 96 73 95 / 10 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, Jun 19, 4:33 AM EDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 AM EDT THU JUN 19 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 433 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE NORTH AND WEST. A FEW STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. THE POTENTIAL FOR STORM DEVELOPMENT INCREASES FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SOME STRONG STORMS AND POSSIBLY A FEW SEVERE ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 19, 5:46 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT THU JUN 19 2014
GAZ015-016-023-192230-
546 PM EDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITE...LUMPKIN AND HALL COUNTIES UNTIL 630 PM EDT...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ANNA RUBY FALLS TO MURRAYVILLE...MOVING
SOUTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITE...LUMPKIN AND HALL COUNTIES THROUGH 630 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITLEY GAP SHELTER...
CAMP COLEMAN LAKE...TURNERS CORNER...DAHLONEGA...PORTER SPRINGS...
ANNA RUBY FALLS...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...ROBERTSTOWN...GARLAND...UNICOI STATE PARK...HELEN...
MURRAYVILLE...SAUTEE AND CLEVELAND. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3476 8363 3473 8362 3465 8365 3454 8361
3451 8365 3446 8363 3427 8375 3439 8399
3440 8397 3444 8403 3464 8395 3472 8383
3479 8380
TIME...MOT...LOC 2147Z 323DEG 11KT 3476 8376 3460 8392
3444 8397Local storm report, Jun 19, 6:14 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 1 WSW WEST SUMMERVILLE 34.47N 85.39W
06/19/2014 CHATTOOGA GA 911 CALL CENTER
CHATTOOGA COUNTY 911 CENTER REPORTED TREES DOWN ACROSS
THE COUNTY. ONE WAS ALONG FISH HATCHERY ROAD.
&&
EVENT NUMBER FFC1400709
JLFLocal storm report, Jun 19, 6:22 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 N MACEDONIA 34.92N 83.73W
06/19/2014 TOWNS GA 911 CALL CENTER
TOWNS COUNTY 911 CENTER REPORTED APPROXIMATELY SIX
TREES DOWN COUNTY WIDE. FOUR OF THESE TREES FELL ALONG
HWY 75 SOUTH.
&&
EVENT NUMBER FFC1400710
JLFSpecial weather statement, Jun 19, 6:39 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 PM EDT THU JUN 19 2014 GAZ036>038-050-192315- 639 PM EDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN OGLETHORPE...OCONEE...CLARKE AND GREENE COUNTIES UNTIL 715 PM EDT... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BARNETT SHOALS...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS OGLETHORPE...OCONEE...CLARKE AND GREENE COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE BOTANICAL GARDEN OF GEORGIA...WHITEHALL...BISHOP...WATKINSVILLE...BARNETT SHOALS...ROSE HILL...WRAYSWOOD...STEPHENS AND MAXEYS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3378 8310 3367 8333 3385 8348 3395 8336 TIME...MOT...LOC 2240Z 312DEG 7KT 3382 8332
Special weather statement, Jun 19, 7:14 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT THU JUN 19 2014
GAZ037>039-047-049>051-200000-
714 PM EDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WILKES...TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...GREENE AND
WALTON COUNTIES UNTIL 800 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CENTERVILLE TO NORTH HIGH SHOALS...MOVING
EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WILKES...TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...GREENE
AND WALTON COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MOUNT VERNON...STEPHENS...BARNETT SHOALS...
EASTVILLE...NORTH HIGH SHOALS...BISHOP...WATKINSVILLE...EBENEZER...
PANNELL...GRATIS...GOOD HOPE...CENTERVILLE...RAYLE...BOSTWICK AND
FARMINGTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3359 8281 3362 8310 3372 8371 3391 8369
3391 8367 3390 8365 3394 8359 3384 8327
3385 8292
TIME...MOT...LOC 2314Z 291DEG 9KT 3377 8295 3379 8333
3382 8351Special weather statement, Jun 19, 7:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 739 PM EDT THU JUN 19 2014 GAZ053-054-056-067-068-200015- 739 PM EDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN SPALDING...PIKE...MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 815 PM EDT... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DIGBEY. THIS STORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SPALDING...PIKE...MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DIGBEY...BROOKS...ZETELLA AND HOLLONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3315 8436 3315 8458 3329 8457 3330 8439 TIME...MOT...LOC 2339Z 324DEG 5KT 3323 8448
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:48 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 27 min |
| Jun 19, 3:59 PM EDT | Special Weather Statement | FFC | Walker | 46 min |
| Jun 19, 4:15 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 60 min |
| Jun 19, 4:19 PM EDT | Special Weather Statement | FFC | Murray | 56 min |
| Jun 19, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 45 min |
| Jun 19, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 52 min |
| Jun 19, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 42 min |
| Jun 19, 5:07 PM EDT | Special Weather Statement | FFC | Union | 38 min |
| Jun 19, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Union | 30 min |
| Jun 19, 5:19 PM EDT | Special Weather Statement | FFC | Towns, White | 26 min |
| Jun 19, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union, White | 51 min |
| Jun 19, 5:46 PM EDT | Special Weather Statement | FFC | Hall, White | 44 min |
| Jun 19, 6:08 PM EDT | Flash Flood Warning | FFC | Union | 6 hr |
| Jun 19, 6:39 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Jun 19, 7:14 PM EDT | Special Weather Statement | FFC | Oconee | 46 min |
| Jun 19, 7:58 PM EDT | Special Weather Statement | FFC | Newton | 32 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.